Hello everyone! I know there are many posts like this one, but I still wanted to post my experience and see if anyone has advice or stories to share. My weight has fluctuated here and there, in the last few years. But I have gained over 20 pounds in the past 6 months- most of it in the last 3-4. Only thing I know has changed during these months, is that my Lamictal dose has been steadily increased every few weeks. I am now on 225 mg twice a day. I've been on Topamax and I never saw weight loss… read more
Hi Skippyjan, I have temporal lobe epilepsy, treated by surgery and medication. Don’t ask me about the psychiatric problems caused by surgery but I can help re medications. I have been on 300mg twice a day of lamictal for 20 years and I wouldn’t blame it alone for weight gain. My psychiatric medications for depression and severe anxiety are so strong that they cause weight gain. My only way to fight is to watch portion size and walk every day. My dog helps me get motivated to walk. Good luck with resolving your meds and weight gain. I highly recommend a psychiatrist when we are dealing with so many side issues caused by epilepsy. A private one is quite affordable if you look at your budget.
YOU are a medical marijuana candidate, I have been vaping for about a year and it works!
as a kid i had seizures every hour. they put me thru everything. every meds, every diet, ect. then i had had Keppra and Phenobarbital. the 2 meds, that supposed to loss weight, gain weight. then i had surgery and went on the keto diet. that combo helped me lowered my Keppra and Phenobarbital to the lowest amount. about 1-2 years of keto and the 2 meds, i lost the weight. after 10+ years on the diet, i went to collage and quit the diet. after collage i gain the same as when i started the diet. now i am on the loosely base keto diet and got a heart watch. i found out that i was sitting more than i thought. i slowly walk and now i am working at a daycare center and i am on losing weight. sometimes meds are not the problem, its the food and the lack if exercise.
Thank you for the latest comments and advice. I am in agreement. The weight gain has really added to my stress and self-hatred. When I talked to my prescribing psychiatrist, she was very surprised to hear that I suspected lamictal to be contributing to my weight gain and that others had reported the same. So maybe it's in my head? Maybe I'm just trying to find an excuse? I started doing yoga a few weeks ago, but I have issues with balance. I am trying to make healthier choices and control portions. No changes in meds as of yet (I wasn't expecting that, anyway). 3 wks later, I'm still the same weight. But I am spending less time in bed! I guess I should feel happy that my weight didn't go up at this point. I do dabble in MM to help with sleep and such. But it gives me the munchies! Thanks for everyone's continued support! we can do this! Wish they had some sort of weight watchers for epileptics.
I gained alot of weight and very depressed with the conditions and not having a normal life! I saw a psychologist and psychiatrist which helped a little bit but felt a big improvement when I started taking Effexor! I think it's a wonderful antidepressant! I don't let things bother me and not sit around and worry about things! My weight does still go up and down but I still feel motivated to do something about it like get more exercise and eating more veggies and fruit! My doctor wanted me to try the ketogenic diet but it is very hard eating just 20 carbs a day,when alot of the healthy fruit is high in carbs! I am just trying to cut out the bad carbs -like bread, pastries,and potatoes!
We never share your personal information with anyone.